MAUDE Adverse Event Report: STRYKER ORTHOBIOLOGICS-MALVERN 5CC CARTRIDGE; CEMENT DISPENSER

STRYKER ORTHOBIOLOGICS-MALVERN 5CC CARTRIDGE; CEMENT DISPENSER
Model Number 2101-0005
Medical Device Problem Codes Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Information (3190)
Date of Event 04/05/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; when the gun was used to squeeze the cement out of the cartridge, the cartridge broke off of the gun at the base and the tip shot forward off of the sterile field.
 
Additional Manufacturer Narrative
Method: visual inspection; material analysis; device history review; complaint history review; risk assessment.Results: materials analysis performed.Device history review indicated all devices accepted into final stock met specifications.Conclusion: therefore; based on this information and the material analysis the plausible root cause is misalignment of the cartridge to the gun and the tube of the cartridge then fractured because of the applied force of the rams.
 
Event or Problem Description

Brand Name
5CC CARTRIDGE
Common Device Name
CEMENT DISPENSER
Manufacturer (Section D)
STRYKER ORTHOBIOLOGICS-MALVERN
45 great valley parkway
malvern PA 19355
MDR Report Key6537600
Report Number0002530131-2017-00005
Device Sequence Number10916507
Product Code KIH
UDI-Device Identifier00808232000962
UDI-Public(01)00808232000962
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number2101-0005
Device Catalogue Number2101-0005
Device Lot NumberA1610004
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/25/2017
Initial Date Received by Manufacturer 04/05/2017
Supplement Date Received by Manufacturer04/05/2017
Initial Report FDA Received Date05/02/2017
Supplement Report FDA Received Date08/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1